Advertisement

Numerical Algorithms

, Volume 72, Issue 2, pp 377–392 | Cite as

Inexact Gauss-Newton like methods for injective-overdetermined systems of equations under a majorant condition

Original Paper

Abstract

In this paper, inexact Gauss-Newton like methods for solving injective-overdetermined systems of equations are studied. We use a majorant condition, defined by a function whose derivative is not necessarily convex, to extend and improve several existing results on the local convergence of the Gauss-Newton methods. In particular, this analysis guarantees the convergence of the methods for two important new cases.

Keywords

Injective-overdetermined systems of equations Inexact Gauss-Newton like methods Majorant condition Local convergence 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Argyros, I.K., Hilout, S.: Extending the applicability of the Gauss-Newton method under average Lipschitz-type conditions. Numer. Algor. 58(1), 23–52 (2011)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Argyros, I.K., Hilout, S.: Local convergence analysis of inexact Newton-like methods. J. sci. Appl. 2(1), 11–18 (2009)MathSciNetMATHGoogle Scholar
  3. 3.
    Argyros, I.K., Hilout, S.: On the solution of systems of equations with constant rank derivatives. Numer. Algor. 57(2), 235–253 (2011)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Chen, J.: The convergence analysis of inexact Gauss-Newton methods for nonlinear problems. Comput. Optim. Appl. 40(1), 97–118 (2008)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Chen, J., Li, W.: Convergence of Gauss-Newton’s method and uniqueness of the solution. Appl. Math. Comput. 170(1), 686–705 (2005)MathSciNetMATHGoogle Scholar
  6. 6.
    Ferreira, O.P.: Local convergence of Newton’s method under majorant condition. J. Comput. Appl. Math. 235(5), 1515–1522 (2011)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Ferreira, O.P., Gonċalves, M.L.N.: Local convergence analysis of inexact Newton-like methods under majorant condition. Comput. Optim. Appl. 48(1), 1–21 (2011)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Ferreira, O.P., Gonċalves, M.L.N., Oliveira, P.R.: Local convergence analysis of the Gauss-Newton method under a majorant condition. J. Complexity 27(1), 111–125 (2011)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Ferreira, O.P., Gonċalves, M.L.N., Oliveira, P.R.: Local convergence analysis of inexact Gauss-Newton like methods under majorant condition. J. Comput. Appl. Math. 236(9), 2487–2498 (2012)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Ferreira, O.P., Gonċalves, M.L.N., Oliveira, P.R.: Convergence of the Gauss-Newton method for convex composite optimization under a majorant condition. SIAM J. Optim. 23(3), 1757–1783 (2013)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Ferreira, O.P., Svaiter, B.F.: A robust Kantorovich’s theorem on the inexact Newton method with relative residual error tolerance. Comput. Optim. Appl. 42(2), 213–229 (2012)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Gonċalves, M.L.N.: Local convergence analysis of the Gauss-Newton method for injective-overdetermined systems of equations under a majorant condition. Comput. Math. Appl. 66(4), 490–499 (2013)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Huang, Z.: The convergence ball of Newton’s method and the uniqueness ball of equations under Hölder-type continuous derivatives. Comput. Math. Appl. 47(2-3), 247–251 (2004)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Li, C., Zhang, W.H., Jin, X.Q.: Convergence and uniqueness properties of Gauss-Newton’s method. Comput. Math. Appl. 47(6–7), 1057–1067 (2004)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Martinez, J.M., Qi, L.: Inexact Newton methods for solving nonsmooth equations. J. Comput. Appl. Math. 60, 127–145 (1999)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Morini, B.: Convergence behaviour of inexact Newton methods. Math. Comp. 68, 1605–1613 (1999)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Porcelli, M.: On the convergence of an inexact Gauss-Newton trust-region method for nonlinear least-squares problems with simple bounds. Optim. Letters 7(3), 447–465 (2013)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Shen, W., Li, C.: Kantorovich-type convergence criterion inexact Newton methods. Math. Comp. 68, 1605–1613 (2009)MATHGoogle Scholar
  19. 19.
    Smale, S.: Newton’s method estimates from data at one point. In: The merging of disciplines: new directions in pure, applied, and computational mathematics (Laramie, Wyo., 1985), pp 185–196. Springer, New York (1986)CrossRefGoogle Scholar
  20. 20.
    Stewart, G.W.: On the continuity of the generalized inverse. SIAM J. Appl. Math. 17, 33–45 (1969)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Wedin, P.A.: Perturbation theory for pseudo-inverses. Nordisk Tidskr. Informationsbehandling (BIT) 13, 217–232 (1973)MathSciNetMATHGoogle Scholar
  22. 22.
    Wang, X.: Convergence of Newton’s method and uniqueness of the solution of equations in Banach space. IMA J. Numer. Anal. 20(1), 123–134 (2000)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Wang, X.H., Li, C.: Convergence of Newton’s method and uniqueness of the solution of equations in Banach spaces. II. Acta Math. Sin. (Engl. Ser.) 19(2), 405–412 (2003)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Xu, X., Li, C.: Convergence of Newton’s method for systems of equations with constant rank derivatives. J. Comput. Math. 25(6), 705–718 (2007)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.IME/UFGGoiâniaBrazil

Personalised recommendations